Skip to Main content Skip to Navigation
Journal articles

On the Complexity of Finding Internally Vertex-Disjoint Long Directed Paths

Abstract : For two positive integers k and , a (k ×)-spindle is the union of k pairwise internally vertex-disjoint directed paths with arcs each between two vertices u and v. We are interested in the (parameterized) complexity of several problems consisting in deciding whether a given digraph contains a subdivision of a spindle, which generalize both the Maximum Flow and Longest Path problems. We obtain the following complexity dichotomy: for a fixed ≥ 1, finding the largest k such that an input digraph G contains a subdivision of a (k ×)-spindle is polynomial-time solvable if ≤ 3, and NP-hard otherwise. We place special emphasis on finding spindles with exactly two paths and present FPT algorithms that are asymptotically optimal under the ETH. These algorithms are based on the technique of representative families in matroids, and use also color-coding as a subroutine. Finally, we study the case where the input graph is acyclic, and present several algorithmic and hardness results.
Document type :
Journal articles
Complete list of metadata

Cited literature [32 references]  Display  Hide  Download
Contributor : Ignasi Sau <>
Submitted on : Thursday, November 5, 2020 - 12:11:01 PM
Last modification on : Tuesday, May 18, 2021 - 12:02:04 PM
Long-term archiving on: : Saturday, February 6, 2021 - 7:08:14 PM


Files produced by the author(s)


Distributed under a Creative Commons Attribution 4.0 International License




Júlio Araújo, Victor Campos, Ana Karolinna Maia de Oliveira, Ignasi Sau Valls, Ana Silva. On the Complexity of Finding Internally Vertex-Disjoint Long Directed Paths. Algorithmica, Springer Verlag, 2020, 82 (6), pp.1616-1639. ⟨10.1007/s00453-019-00659-5⟩. ⟨lirmm-02989813⟩



Record views


Files downloads